MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT942
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in brazil via a fisher and paykel healthcare (f&p) field representative that the tubing of an opt942 optiflow + nasal cannula was found torn near the connector.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing f&p's investigation.F&p will provide a follow up report upon completion of f&p's investigation.Product background: the opt942 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in brazil via a fisher and paykel healthcare (f&p) field representative that the tubing of an opt942 optiflow + nasal cannula was found torn near the connector.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: a1, b4, b5, g3, g6, h2, h6, h11.Product background: the opt942 optiflow + adult nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the subject opt942 optiflow + adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.The healthcare facility reported that the subject device was discarded.F&p's investigation is based on the information and photograph provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: visual inspection of the photographs and videos provided by the healthcare facility revealed that the tubing of the subject opt942 optiflow + adult nasal cannula was torn near the 3-way connector.There were no patient consequences reported by the healthcare facility.Conclusion: f&p's investigation was unable to determine the exact cause of the reported damage.Based on f&p's knowledge of the product and the type of damaged observed from the photographs and videos provided by the healthcare facility, the tubing was likely subjected to excessive force.F&p's manufacturing controls include inspections during production for visual defects to the optiflow + tubing and swivel including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The optiflow + tubing is also inspected for any assembly defects, including confirmation the swivel and 3-way connector are connected with the correct engagement.The subject opt942 optiflow + adult nasal cannula would have met the required specifications.The user instructions which accompany the opt942 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula, including ensuring the head strap clip and the tubing clip are appropriately attached.The user instructions also state: - "do not crush or stretch tube, to prevent loss of therapy." - "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." - "cannula can become unattached if not used with the head strap clip." - "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key24329343
Report Number9611451-2026-00540
Device Sequence Number9790846
Product Code BTT
UDI-Device Identifier09420012428493
UDI-Public(01)09420012428493(10)2101176762(11)200629
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT942
Device Catalogue NumberOPT942
Device Lot Number2101176762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown